MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM CATD ASPIRATION CATHETER; DXE

PENUMBRA, INC. INDIGO SYSTEM CATD ASPIRATION CATHETER; DXE
Catalog Number CATD
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.Additional 510(k)#s that also apply to this complaint: k160533; k161523.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the subclavian vein using an indigo system catd aspiration catheter (catd).It was reported the patient¿s anatomy was tortuous.During the procedure, the physician advanced the catd through a non-penumbra sheath and over a guidewire.While advancing the catd through a tortuous tight area of the target vessel, the physician experienced resistance, and the distal end of the catd kinked; therefore, the catd was removed.The procedure was completed using another catd and the same sheath and guidewire.There was no report of an adverse effect to the patient.

Brand Name
INDIGO SYSTEM CATD ASPIRATION CATHETER
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9112125
Report Number3005168196-2019-01804
Device Sequence Number1782382
Product Code DXE
UDI-Device Identifier00814548017624
UDI-Public00814548017624
Combination Product (Y/N)Y
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K142870
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/28/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/14/2020
Device Catalogue NumberCATD
Device Lot NumberF81034
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2019
Initial Report FDA Received Date09/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age29 YR
Date Report Sent to FDA01/01/2005